Segmental Erythema Multiforme-Like Drug Eruption by Aromatase Inhibitor Anastrozole – First Case Report and another Example of an Immunocompromised District

Authors

  • Uwe Wollina Department of Dermatology and Allergology, Städtisches Klinikum Dresden, Friedrichstrasse 41, 01067 Dresden
  • Jacqueline Schönlebe Städtisches Klinikum Dresden - Institute of Pathology "Georg Schmorl", Dresden
  • Birgit Heinig Städtisches Klinikum Dresden - Center of Physical and Rehabilitative Medicine, Dresden
  • Georgi Tchernev Department of Dermatology, Venereology and Dermatologic Surgery, Medical Institute of Ministry of Interior, Sofia; Onkoderma Policlinic for Dermatology and Dermatologic Surgery, Sofia
  • Katlein França Department of Dermatology and Cutaneous Surgery, Department of Psychiatry & Behavioral Sciences; Institute for Bioethics and Health Policy, University of Miami Miller School of Medicine, Miami, FL
  • Torello Lotti Università Degli Studi "G. Marconi”, Rome

DOI:

https://doi.org/10.3889/oamjms.2018.026

Keywords:

Erythema multiforme, Adverse skin reaction, Aromatase inhibitors, Anastrozole, Breast cancer

Abstract

Anastrozole is a non-selective aromatase inhibitor for adjuvant breast cancer therapy in postmenopausal women. Cutaneous adverse events have been reported. We observed a 64-year-old female patient with a medical history of locally advanced breast cancer of her right breast that was treated with radiotherapy and adjuvant drug therapy with anastrozole. She developed a segmental bullous eruption limited to the cancer-affected breast. Cessation of the aromatase inhibitor and systemic therapy with prednisolone cleared the lesions completely. This is the first report of a segmental erythema multiforme like drug eruption by anastrozole and another example of the concept of the immunocompromised district of skin.

Downloads

Download data is not yet available.

Metrics

Metrics Loading ...

References

Sanford M, Plosker GL. Anastrozole: a review of its use in postmenopausal women with early-stage breast cancer. Drugs. 2008; 68(9):1319-40. https://doi.org/10.2165/00003495-200868090-00007 PMid:18547136

Cristofanilli M, Valero V, Mangalik A, Royce M, Rabinowitz I, Arena FP, Kroener JF, Curcio E, Watkins C, Bacus S, Cora EM, Anderson E, Magill PJ. Phase II, randomised trial to compare anastrozole combined with gefitinib or placebo in postmenopausal women with hormone receptor-positive metastatic breast cancer. Clin Cancer Res. 2010; 16(6):1904-14. https://doi.org/10.1158/1078-0432.CCR-09-2282 PMid:20215537

Moscetti L, Agnese Fabbri M, Sperduti I, Fabrizio N, Frittelli P, Massari A, Pompei L, D'Auria G, Pofi E, Ruggeri EM. Adjuvant aromatase inhibitor therapy in early breast cancer: what factors lead patients to discontinue treatment? Tumori. 2015; 101(5):469-73. https://doi.org/10.5301/tj.5000376 PMid:26108239

Tryfonidis K, Basaran G, Bogaerts J, Debled M, Dirix L, Thery JC, Tjan-Heijnen VC, Van den Weyngaert D, Cufer T, Piccart M, Cameron D; EORTC-Breast Cancer Group. A European Organisation for Research and Treatment of Cancer randomized, double-blind, placebo-controlled, multicentre phase II trial of anastrozole in combination with gefitinib or placebo in hormone receptor-positive advanced breast cancer (NCT00066378). Eur J Cancer. 2016; 53:144-54. https://doi.org/10.1016/j.ejca.2015.10.012 PMid:26724641

Shoda H, Inokuma S, Yajima N, Tanaka Y, Setoguchi K. Cutaneous vasculitis developed in a patient with breast cancer undergoing aromatase inhibitor treatment. Ann Rheum Dis. 2005; 64(4):651-2. https://doi.org/10.1136/ard.2004.023150 PMid:15769928 PMCid:PMC1755449

Jhaveri K, Halperin P, Shin SJ, Vahdat L. Erythema nodosum secondary to aromatase inhibitor use in breast cancer patients: case reports and review of the literature. Breast Cancer Res Treat. 2007; 106(3):315-8. https://doi.org/10.1007/s10549-007-9518-7 PMid:17972174

Wong M, Grossman J, Hahn BH, La Cava A. Cutaneous vasculitis in breast cancer treated with chemotherapy. Clin Immunol. 2008; 129(1):3-9. https://doi.org/10.1016/j.clim.2008.07.001 PMid:18640073 PMCid:PMC2579274

Bremec T, Demsar J, Luzar B, Pavlović MD. Drug-induced pruritic micropapular eruption: anastrozole, a commonly used aromatase inhibitor. Dermatol Online J. 2009; 15(7):14. PMid:19903442

Santoro S, Santini M, Pepe C, Tognetti E, Cortelazzi C, Ficarelli E, De Panfilis G. Aromatase inhibitor-induced skin adverse reactions: exemestane-related cutaneous vasculitis. J Eur Acad Dermatol Venereol. 2011; 25(5):596-8. https://doi.org/10.1111/j.1468-3083.2010.03803.x PMid:21492245

Wolf R, Orion E, Marcos B, Matz H. Life-threatening acute adverse cutaneous drug reactions. Clin Dermatol. 2005; 23(2):171–81. https://doi.org/10.1016/j.clindermatol.2004.06.012 PMid:15802211

Su SC, Hung SI, Fan WL, Dao RL, Chung WH. Severe cutaneous adverse reactions: The pharmacogenomics from research to clinical implementation. Int J Mol Sci. 2016;1 7(11). pii: E1890.

Ruocco V, Ruocco E, Piccolo V, Brunetti G, Guerrera LP, Wolf R. The immunocompromised district in dermatology: A unifying pathogenic view of the regional immune dysregulation. Clin Dermatol. 2014; 32(5):569-76. https://doi.org/10.1016/j.clindermatol.2014.04.004 PMid:25160098

Nakatani K, Matsumoto M, Ue H, Nishioka A, Tanaka Y, Kodama H, Sasaguri S, Ogawa Y. Erythema multiforme after radiotherapy with aromatase inhibitor administration in breast-conservation treatment for breast cancer. Breast Cancer. 2008; 15(4):321-3. https://doi.org/10.1007/s12282-008-0041-4 PMid:18278432

Aiempanakit K, Amatawet C, Chiratikarnwong K, Auepemkiate S, Kayasut K, Suwiwat S, Apinantriyo B. Erythema multiforme-like cutaneous lesions in monomorphic epitheliotropic intestinal T-cell lymphoma: a rare case report. J Cutan Pathol. 2017; 44(2):183-88. https://doi.org/10.1111/cup.12864 PMid:27862162

Das A, Sarkar TK, Chandra S, Ghosh A, Gharami RC. A case series of erythema multiforme-like pityriasis rosea. Indian Dermatol Online J. 2016; 7(3):212-5. https://doi.org/10.4103/2229-5178.182374 PMid:27294066 PMCid:PMC4886603

Imbernón-Moya A, Aguilar A, Burgos F, Gallego MÃ. Erythema multiforme-like bullous pemphigoid. Actas Dermosifiliogr. 2016; 107(8):689-91. https://doi.org/10.1016/j.ad.2016.02.008 PMid:27048923

Wollina U, Hein G. Lupus erythematosus: uncommon presentations. Clin Dermatol. 2005; 23(5):470-9. https://doi.org/10.1016/j.clindermatol.2005.01.017 PMid:16179181

Published

2018-01-03

How to Cite

1.
Wollina U, Schönlebe J, Heinig B, Tchernev G, França K, Lotti T. Segmental Erythema Multiforme-Like Drug Eruption by Aromatase Inhibitor Anastrozole – First Case Report and another Example of an Immunocompromised District. Open Access Maced J Med Sci [Internet]. 2018 Jan. 3 [cited 2021 Apr. 11];6(1):79-81. Available from: https://oamjms.eu/index.php/mjms/article/view/oamjms.2018.026

Most read articles by the same author(s)

1 2 3 4 5 6 7 8 9 10 > >>